It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Cancer: Uterine Message Board


Cancer: Uterine Board Index


Hi Janet,
I'm happy to tell my story, at the risk of sounding like a complete whiner! It's not a story I tell often, in fact, most of my close friends and family don't even know what I'm going through. I am a very positive person and just won't bring everyone else down with any complaining...it doesn't change anything anyway! I started taking Tamoxifen a little over 2.5 years ago because of my high risk of breast cancer. My mom survived breast cancer and thought she had survived colon cancer only for it to recur without her realizing it until it was way too late. I researched Tamoxifen and was aware of all of the side effects and risks. It was not an easy decision to make, especially with the risk of uterine cancer, although small, I was concerned about protecting myself from one type of cancer only to end up with another. I decided to do it and deal with whatever may happen. Soon, the side effects started to show up. The pupil in my right eye became dilated and fixed which affected my vision (especially out in the sun). People would look at me and say, "Um...what's wrong with your eyes?" it was that bad. There is now also a cataract in that eye (and I'm only 48!), but it is growing slowly so I'm not really worried about it. Next, the hip and leg pain set in. This has been my biggest issue. I've been tested for arthritis and it's not that so we're all pretty sure it's the Tamoxifen. Sometimes my hips and legs ache clear to the bone and it's a pain I can't really even describe. Just laying in bed is sometimes really painful. I am an elementary teacher and during the school year spend most of my days on my feet. I decided that I was tired of this pain and thought if my legs were stronger maybe it would help so I've started exercising again regularly and I'm not sure if it's helping, but it's not making it worse and I'm getting the other benefits of regular exercise so I'm happy with that. No matter how much I stretch, my muscles are just so tight and painful. For about the past year I've also had problems with my feet. The tendons in my feet are also extremely tight (I spent 8 weeks in a cast last fall to try to get them calmed down in one foot). I am reaching a point of acceptance with all of this and figure when I reach my 5 years on Tamoxifen and stop taking it this will all go away. As miserable as it is it's still better than breast cancer!

In January of this year my periods became very painful which they've never been before. They've been irregular because of the Tamoxifen, but not painful. My last period was in April and it's difficult to know if I'm in menopause (or even per-menopause) because of the Tamoxifen and the way it interferes with estrogen. In May I noticed this light pink, watery discharge. I had never seen anything like this before. It wasn't like a period at all. It lasted about 3 days and stopped. I didn't really think too much about it. Then in late June it happened again only this time with very severe pain. It lasted for 5 days. It was strange because it would only show on the toilet paper, it was not enough to ever show on a pad. This caused me to go to my doctor because everything I've read said this can be a sign of uterine cancer. She scheduled an ultrasound and the biopsy. The ultrasound showed two fibroids (3.2cm in the uterine wall and 2.4cm outside), a 2.9 cm cyst on the right ovary, and a uterine lining of 9.48mm. She said the cyst looked clear (not solid), but because it's bigger than 2cm she wants to watch it. And this brings me to today, when I noticed the pink, watery stuff is back only so far I'm not having any pain. The time between each of these occurrences is shortening and I don't know if that means anything. The last time ended on July 3rd and here it is starting again on July 28th. I asked my doctor if this is just my body's weird way of moving into menopause and she said she didn't think so.

So, there's my story. Sorry it's so lengthy. I should get the biopsy results back in the next few days. I'm very accepting of whatever happens to me; my biggest concern is what it would do to my husband and daughter. And I struggle with guilt over whether or not I made the right decision to take the Tamoxifen and did my decision cause me to end up with cancer. We'll see in a few days.
I really haven't gone too deeply into the details mine either, just too much of a yucky story. Right now I am in the very painful phase, usually lasting a few weeks every month. In fact, even writing this is too confusing for me to get through, so I will have to try later when some of the pain medication has worn off so I can think straihght.

Love, Janet





All times are GMT -7. The time now is 06:48 AM.





2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!